Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 7, 2007, 7:34 PM MDT for Cascade County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 7:34 PM MDT (01:34 UTC)
- Expired
- Jul 7, 2007, 8:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 16 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 080135 SVRTFX MTC013-080215- /O.NEW.KTFX.SV.W.0086.070708T0134Z-070708T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 734 PM MDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CASCADE COUNTY IN CENTRAL MONTANA... * UNTIL 815 PM MDT * AT 724 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF PENNIES 6 MILES SOUTH OF FAIRFIELD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF CENTRAL CASCADE COUNTY. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4752 11171 4741 11196 4724 11138 4749 11124 $$ ZUMPFE
2 follow-up statements
000 WWUS55 KTFX 080150 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 750 PM MDT SAT JUL 7 2007 MTC013-080215- /O.CON.KTFX.SV.W.0086.000000T0000Z-070708T0215Z/ CASCADE MT- 750 PM MDT SAT JUL 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR CENTRAL CASCADE COUNTY... AT 740 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 18 MILES WEST OF ULM...OR ABOUT 19 MILES NORTHWEST OF CASCADE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF ULM BY 815 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4752 11171 4741 11196 4724 11138 4749 11124 $$ ZUMPFE
000 WWUS55 KTFX 080216 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 816 PM MDT SAT JUL 7 2007 MTC013-080226- /O.EXP.KTFX.SV.W.0086.000000T0000Z-070708T0215Z/ CASCADE MT- 816 PM MDT SAT JUL 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CASCADE COUNTY EXPIRED AT 815 PM MDT... RADAR INDICATED THAT HEAVY RAIN...AND SMALL HAIL WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4752 11171 4741 11196 4724 11138 4749 11124 $$ ZUMPFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:50 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 7, 5:50 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 550 PM MDT SAT JUL 7 2007 .DISCUSSION... TONIGHT THROUGH MONDAY...A RATHER UNSETTLED PATTERN PERSISTS OVER THE ZONES WITH SEVERAL DISTURBANCES MOVING THROUGH WEST FLOW ALOFT. ONE UPPER LEVEL DISTURBANCE CROSSES THE NORTHERN ROCKIES BY MIDNIGHT AND MOVES EAST ACROSS THE HILINE. SCATTERED THUNDERSHOWERS ARE DEVELOPING ACROSS THE SOUTHWEST ZONES AND WILL SPREAD NORTHEAST. INSTABILITY WILL LAST WELL INTO THE EVENING...AND INTO THE MORNING IN THE NORTHEAST. A WEAK COLDFRONT ASSOCIATED WITH THIS UPPER LEVEL FEATURE PUSHES SOUTH ACROSS THE BORDER AND COOLER CANADIAN AIR MOVES INTO THE NORTHERN ZONES SUNDAY. WEAK INSTABILITY DEVELOPS AGAIN ACROSS THE SOUTHWEST ZONES SUNDAY AND MONDAY BUT CONVECTIVE ACTIVITY DECREASES AS HIGH PRESSURE REBUILDS ALOFT. ZELZER MONDAY NIGHT THROUGH THURSDAY...THE AREA WILL BE UNDER A DRY NORTHWEST FLOW ALOFT THROUGH THE PERIOD...AS A RESULT OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE WEST COAST COMBINED WITH AN UPPER LOW OVER CANADA. TEMPERATURES WILL BE WARMING DURING THE PERIOD AS THE UPPER LEVEL RIDGE MOVES INTO WESTERN MONTANA BY THURSDAY. LITTLE OR NO PRECIPITATION IS EXPECTED...EXCEPT FOR ISOLATED MOUNTAIN THUNDERSTORMS OVER THE SOUTH PART OF THE CWA. WILLIAMSON DC FRIDAY AND SATURDAY...LATEST LONG RANGE MODELS INDICATE A STRONG THERMAL RIDGE IN PLACE OVER THE WEST. ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. LIMITED PACIFIC MOISTURE IN THE SOUTHWEST FLOW MAY CAUSE ISOLATED THUNDERSTORMS OVER THE EXSTREAM SOUTHWEST PORTIONS OF THE CWA BY SATURDAY AFTERNOON. SAUCIER && .AVIATION... UPDATED 2350Z. SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM THE WEST NEAR AND SOUTH OF A LINE FROM KGTF TO KLWT THIS EVENING. HEAVY RAIN HAS BEEN REPORTED WITH A FEW OF THE TUNDERSTORMS SO THERE WILL BE LOCAL MVFR/IFR CEILINGS/VISIBILITIES IN THE HEAVIER RAIN. FARTHER NORTH EXPECT VARIABLE HIGH CLOUDS THIS EVENING. CLOUDS AND LIFT WILL INCREASE IN THAT AREA LATER TONIGHT AND EXPECT CEILINGS NEAR 6000 FT AT KHVR ALONG WITH SOME OCCASIONAL RAIN. THERE IS AN OUTSIDE CHANCE OF MVFR CEILINGS IN RAIN NEAR KHVR LATE TONIGHT AND EARLY SUNDAY MORNING ALONG WITH A THREAT OF THUNDERSTORMS. ALTHOUGH IT IS NOT INDICATED IN THE TAFS WOULD NOT BE TOTALLY SURPRISED IF SOME CEILINGS IN THE RANGE OF 5000 TO 10000 FT DEVELOP FROM KCTB TO KGTF TO KLWT LATE TONIGHT/EARLY SUNDAY MORNING. WINDS ARE EXPECTED TO BE LESS THAN 15 KNOTS EXCEPT NEAR THUNDERSTORMS THIS EVENING. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 57 83 55 87 / 20 10 10 10 CTB 54 78 53 83 / 10 10 20 10 HLN 60 89 58 90 / 20 10 10 10 BZN 55 86 49 88 / 20 20 10 10 WEY 43 74 41 79 / 30 20 10 10 DLN 54 86 52 88 / 30 10 10 10 HVR 60 76 57 85 / 20 20 20 10 LWT 57 78 53 84 / 30 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ114. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 5:43 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT SAT JUL 7 2007 MTZ008>015-044>055-081145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 543 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 7, 2:14 PM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL MOORE 46.97N 109.69W
07/06/2007 E1.00 INCH FERGUS MT PUBLIC
ALONG WITH STRONG WINDS...SHREDDED GARDENS AND CROPS.
&&
EKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:54 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 33 min |
| Jul 7, 9:20 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 40 min |
| Jul 7, 10:12 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 21 min |
| Jul 7, 11:12 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.